MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BBL¿ CHROMAGAR¿ CANDIDA; CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL

BECTON DICKINSON & CO. (SPARKS) BD BBL¿ CHROMAGAR¿ CANDIDA; CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL
Catalog Number 254093
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1.Initial reporter address: (b)(6).Investigation summary: during manufacturing of material 254093, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history record for batch 4218243 was satisfactory and no quality notifications were generated during manufacturing and inspection.The release testing that is performed on this product does include bioburden testing.A sample of plates are incubated at 25 degrees c and at 35 degrees c for approximately 72 hours.All bioburden testing performed on this batch was satisfactory per bd internal procedures.Affected product does not have any sterility claims; the product is tested for bioburden prior to release to ensure that it conforms to product specifications.However, this does not ensure that the end-user will not receive a contaminated plate.The complaint history was reviewed, and there was one other complaint for contamination that has been taken on batch 4218243.No retention samples were available of investigation of this complaint.Two pictures were received for investigation of this complaint.Material and batch were able to be confirmed.Defect was confirmed.No return samples were received for investigation of this complaint.This complaint can be confirmed.No complaint trends for this defect have been identified for this product; no actions are indicated at this time.Bd will continue to trend complaints for contamination.This mdr is being submitted as part of a retrospective review of records dating april 2023-2025, under capa 11910483.
 
Event or Problem Description
It was reported while using bd bbl¿ chromagar¿ candida, there was a false result due to contamination.There was no report of patient impact.

Brand Name
BD BBL¿ CHROMAGAR¿ CANDIDA
Common Device Name
CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22951807
Report Number1119779-2025-04859
Device Sequence Number8404970
Product Code JSI
UDI-Device Identifier10382902540936
UDI-Public(01)10382902540936(11)240805(17)241107(10)4218243
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/07/2024
Device Catalogue Number254093
Device Lot Number4218243
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2024
Initial Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown